MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS EZ MAX HOSPITAL; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS EZ MAX HOSPITAL; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801309
Medical Device Problem Code Device Alarm System (1012)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during service and repair, the renasys ez max could not start up correctly, contains critical errors and cannot operate on ac or battery power nor recharge the battery, because the battery does not keep the charge, also the device fail to alarm and is noisy and vibe; no case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device intended for use in treatment was returned for evaluation and we have established a relationship between the device and the reported event.A visual inspection found no defects.The functional evaluation found that the device failed to charge; could not start-up correctly free from critical errors, could not operate on ac or battery power, could not generate and control negative pressure, could not generate alarms under the expected alarm conditions and the root cause identified as a defective pump and a defective battery.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history file contains further instances/related events of the reported events.This investigation is now complete with no further action deemed necessary at this stage.Smith + nephew are taking further actions relating to the failure reported and continue to monitor for adverse trends.

Brand Name
RENASYS EZ MAX HOSPITAL
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10623490
Report Number8043484-2020-03111
Device Sequence Number2536583
Product Code OMP
UDI-Device Identifier00040565126470
UDI-Public00040565126470
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K142979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number66801309
Device Catalogue Number66801309
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1